MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES 3-SPIKE DISPOSABLE SET; WARMER, THERMAL INFUSION FLUID

BELMONT MEDICAL TECHNOLOGIES 3-SPIKE DISPOSABLE SET; WARMER, THERMAL INFUSION FLUID
Model Number 903-00006P
Medical Device Problem Codes Leak/Splash (1354); Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The internal complaint file #(b)(4) has been logged for this incident for traceability.The user facility confirmed that the disposable set involved in the incident will be sent to belmont uk for review but they haven't received it yet.Belmont has confirmed that the issue was identified prior to any use on a patient and that no patient or user injury resulted due to the alleged incident.A review of previous complaints was conducted on the lot in question detailing a complaint rate of 0.167% no patient impact was reported as a result of this incident.The operator's manual provides instructions on installing the disposable set and additional recommended operator actions.The step-by-step procedures in manual has warning on installing the disposable, "do not kink or twist the tubing" and "do not apply excessive pressure to the pressure transducer.The pressure transducer can be damaged with excessive force.Do not use the system if the pressure transducer is damaged".All 3- spike sets are 100% visually inspected and 100% leak tested prior to final packaging and release for shipment from belmont medical technologies.Belmont confirmed that the user saved the disposable in question and has requested the return of the set for investigation.Belmont uk is working with the user facility to get the disposable involved in the incident and investigate it.Without results of the device investigation, no conclusions can be drawn.A follow-up report will be submitted once the investigation is complete and additional information becomes available.
 
Event or Problem Description
Belmont received mir reference number (b)(4) on (b)(6) 2024 which detailed the following: during priming of set, water leaked out of the one-way check valve.Set removed from use and replaced.New set working correctly.Note that the mir incorrectly detailed the lot number involved as (b)(6) 2012.The lot number involved was subsequently confirmed as (b)(6) 2021.
 
Additional Manufacturer Narrative
The disposable set involved was reviewed by engineering.The reported leak from the air vent could be confirmed.After further inspection, it was found there was a hole in the center of the hydrophobic membrane of the air vent which led to the reported leak.The root cause is consistent with a potential assembly error.Subsequent to the disposable being manufactured in 2021, belmont has, via our continuous improvement process, improved the assembly process of the air vent of the 3-spike disposable set to reduce the potential occurrence of leaks.The current complaint rate for this incident type is low, at (b)(4).We will continue to monitor these incidents going forward.

Brand Name
3-SPIKE DISPOSABLE SET
Common Device Name
WARMER, THERMAL INFUSION FLUID
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
urja jani
780 boston road
billerica, MA 01821
MDR Report Key20422921
Report Number1219702-2024-00047
Device Sequence Number20942619
Product Code LGZ
UDI-Device Identifier00896128002022
UDI-Public00896128002022
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K141654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 12/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number903-00006P
Device Lot Number2021-12-04
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/10/2024
Supplement Report FDA Received Date12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown